Qualitest Pharmaceuticals has issued a voluntary recall of human Phenobarbital tablets sometimes used by DVMs as an extralabel use for treating seizures. The tablets are actually another drug, mislabeled as Phenobarbital, according to the FDA.
The pharmaceutical company issued the recall on Feb. 5 for several lots of Phenobarbital, and Hydrocodone Bitartrate and Acetaminophen tablets because of a label mix-up between the two drugs. Some of the Phenobarbital tablets were incorrectly labeled as Hydrocodone Bitartrate and Acetaminophen. Three cases of adverse effects in dogs have already been reported.
The affected lots were distributed nationwide to retail and wholesale pharmacies between Sept. 21 and Dec. 29, 2010 and include:
- Hydrocodone Bitartrate and Acetaminophen Tablets, USP 10mg / 500mg, NDC 0603-3888-20, 60 count, Lot Numbers T150G10B, T120J10E and T023M10A; and
- Phenobarbital Tablets, USP 32.4 mg, NDC 0603-5166-32, 1000 count, Lot Numbers T150G10B, T120J10E and T023M10A.
Veterinarians who purchased the affected lots should contact Qualitest at (800) 444-4011 for reimbursement.